Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2016, 4:07 PM EDT for Okeechobee County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 4:07 PM EDT (20:07 UTC)
- Expired
- Aug 9, 2016, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WWUS82 KTBW 092007
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
407 PM EDT TUE AUG 9 2016
FLZ057-092030-
HIGHLANDS FL-
407 PM EDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HIGHLANDS COUNTY
UNTIL 430 PM EDT...
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF BUCKHEAD RIDGE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...IN
ADDITION HEAVY RAIN AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BRIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2721 8116 2736 8105 2735 8103 2734 8105
2732 8103 2730 8103 2730 8101 2729 8100
2726 8100 2725 8098 2723 8098 2722 8097
2722 8095 2721 8094
TIME...MOT...LOC 2006Z 232DEG 20KT 2723 8101
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:51 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 9, 2:51 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
251 PM EDT TUE AUG 9 2016
...Flood Watch Dropped...
The widespread potential for flooding has diminished. There are
sporadic areas with water on or near the road bed from Pasco to
Levy Counties that we will handle individually.
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
Extended rip current risk until Midnight as waves continue to
break around 2 feet at the beaches from Clearwater to Bonita
Beach.
Weak upper level low in northeast Gulf of Mexico will drift
eastward tonight with Wednesday becoming the transition day as we
return to our more normal southeast flow and afternoon/evening
storms.
Line of moderate to heavy showers from Busnell to west of Wauchula
to continue to march east. The line will further develop southward
in the warm and unstable air. The greatest chance of rain will be
in Highlands county showers/storms interact with the Atlantic
Coast sea breeze front. Will keep small chance rain later this
evening as outflow boundaries have the potential to push back to
the coast.
Rain wrapping around the upper low will bring one more morning of
rain offshore from Tampa Northward. The high pressure ridge axis
is forecast to extend across Venice to Melbourne Wednesday.
Onshore flow to the north of Venice with easterly flow to the
south. Best sea breeze interaction to be from Orlando to Naples.
Expect one last day of below normal high temperatures north of the
Interstate 4 cooridor.
.LONG TERM (Wednesday Night-Tuesday)...
Global models remain in fairly good agreement on the pattern for
the end of the week being one more typical of summer. An upper-
level high will remain across the western Atlantic as a low moves
westward into the south- central part of the country by the end of
the week. Broad high pressure generally remains across the region
through the weekend and into early next week. At the surface,
Atlantic high pressure will build back over the area, with its
axis generally holding a position over the north-central part of
the peninsula through the weekend and into early next week. This
will keep a relatively light southeast wind flow in place, with
the west coast sea breeze forming each afternoon. This will lead
to the highest rain chances from around the I-75 corridor into
inland locations as the west coast boundary meets the east coast
boundary. Activity will then likely shift back toward the coast
late in the evening. Temperatures will remain near normal through
the period.
.AVIATION...
Strong showers have moved inland with most of the activity to
remain east of the terminals (except Lakeland) until they diminish
this evening. Used VCTS in TAFs. The weather pattern is
transitioning back to normal Wednesday with afternoon/evening
storms Thursday onward.
&&
.MARINE...
Winds have come down so dropped the Small Craft Advisory and will
replace it with Small Craft Exercise Caution for this evening.
Storms to move into central and northern waters this evening and
will be near the coast overnight.
&&
.FIRE WEATHER...
Wet and humid conditions leads to no concerns.
&&
.HYDROLOGY...
Many rivers in West Central Florida rise into action stage but all
stay below flood stage as the heaviest of the rain has been
limited to the coastal areas from Pinellas to Levy Counties.
&&
.Preliminary Point Temps/PoPs...
TPA 76 87 77 92 / 30 50 20 50
FMY 76 91 77 92 / 20 40 20 60
GIF 75 90 75 93 / 30 70 30 60
SRQ 78 88 76 91 / 30 40 20 40
BKV 74 86 74 93 / 30 60 30 50
SPG 77 87 79 92 / 30 40 20 40
&&
.TBW Watches/Warnings/Advisories...
FL...High Rip Current Risk until midnight EDT tonight for
Coastal Charlotte-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...72/Noah
MID TERM/LONG TERM/DECISION SUPPORT...05/Carlisle
UPPER AIR/CLIMATE/RIVERS...007/DoughertyHazardous weather outlook, Aug 9, 4:49 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EDT TUE AUG 9 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-100900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 449 AM EDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY RAINS...GUSTY WINDS...AND OCCASIONAL LIGHTNING STRIKES THROUGH TONIGHT AS BANDS OF RAIN AND A FEW THUNDERSTORMS MOVE ACROSS THE AREA. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL IS EXPECTED. THE HEAVY RAIN WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION. RESIDENTS LIVING IN FLOOD PRONE AREAS OR WHO LIVE ALONG RIVERS AND FASTER FLOWING STREAMS SHOULD KEEP ALERT TO ANY RAPID RISES IN WATERS LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. AREA WIDE RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE TAMPA BAY AREA THROUGH WEDNESDAY...WITH EVEN HIGHER AMOUNTS ALONG COASTAL LOCATIONS OF THE NATURE COAST WHERE A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING. ...MARINE IMPACTS... SOUTHWEST WINDS IN THE 15 TO 20 KNOT RANGE WILL CREATE ROUGH BOATING CONDITIONS OVER THE CENTRAL AND NORTHERN GULF WATERS TODAY AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. IN ADDITION ISOLATED THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 30 KNOTS OR MORE ALONG WITH REDUCED VISIBILITIES FROM VERY HEAVY RAINS. MARINERS SHOULD REMAIN ALERT AND SHOULD SEEK A SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED DAILY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
In the hours before
Special weather statement, Aug 9, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
407 PM EDT TUE AUG 9 2016
FLZ057-092030-
HIGHLANDS FL-
407 PM EDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HIGHLANDS COUNTY
UNTIL 430 PM EDT...
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF BUCKHEAD RIDGE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...IN
ADDITION HEAVY RAIN AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BRIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2721 8116 2736 8105 2735 8103 2734 8105
2732 8103 2730 8103 2730 8101 2729 8100
2726 8100 2725 8098 2723 8098 2722 8097
2722 8095 2721 8094
TIME...MOT...LOC 2006Z 232DEG 20KT 2723 8101The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:45 AM EDT | Rip Current Statement | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 14 hr |
| Aug 9, 10:13 AM EDT | Small Craft Advisory | TBW | 8 hr | |
| Aug 9, 11:08 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 82 min |
| Aug 9, 11:42 AM EDT | Areal Flood Advisory | TBW | Pasco | 93 min |
| Aug 9, 7:55 PM EDT | Areal Flood Advisory | TBW | Charlotte | 95 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.